Kentucky, 2006Hail in Kentucky, April 2, 2006
April 2, 2006 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 2, 2:00 PM CST, 7 hours 30 minutes earlier.
Area forecast discussion, Apr 2, 2:00 PM CST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT SUN APR 2 2006
DISCUSSION...
SEVERAL ISSUES THIS PACKAGE WITH TIMING OF STORMS...MODERATE RISK OF
SEVERE WEATHER...DRY SLOT MOVING INTO THE REGION...ALL WITHIN THE
FIRST 6 HOURS OR SO.
BOTH NAM AND GFS ARE VERY SIMILAR WITH THE SYSTEM TODAY/TONIGHT.
WARM FRONT CONTS TO LIFT NORTHEAST ACROSS THE FORECAST AREA THIS
AFTERNOON. AT 18Z...THE WARM FRONT WAS LOCATED NEAR A LINE FROM
PERRYVILLE MO TO THE EVV AND OWB AREAS ALONG THE OH RVR. EXPECT WARM
FRONT TO MOVE THROUGH THE ENTIRE CWA BETWEEN BY 21Z. STORMS HAVE
REALLY BEGUN TO BLOSSOM ALONG THIS WARM FRONT JUST EAST OF EVV.
THESE STORMS ARE FORMING IN STABLE LOW LEVEL ENVIRONMENT...SO SHOULD
REMAIN ELEVATED WITH MAIN THREAT BEING HAIL AND GUSTY WINDS.
15Z RUC MODEL STILL SUGGESTS A BROKEN SQUALL LINE WILL DEVELOP JUST
TO OUR WEST IN SE MO LATE THIS AFTERNOON...AND THEN MOVE QUICKLY
THROUGH THE ENTIRE FORECAST AREA BEFORE MIDNIGHT. STABILITY AND WIND
FIELDS STILL LOOK SUPPORTIVE OF SUPERCELLS AND LINE SEGMENTS WITH
DESTRUCTIVE WINDS. ALSO...SFC DEW POINTS ARE ALREADY IN THE LOWER
AND MID 60S IN THE WARM SECTOR SOUTH OF THE WARM FRONT. IN
CONTRAST...THE NAM AND GFS KEEP THE SYSTEM RATHER STARVED FOR
MOISTURE...WITH MID LVL DRY SLOTTING HELPING TO KEEP CONVECTION TO A
MINIMUM.
AS OF 1930Z...STLT IMAGES AND AREA WSR-88D RADARS INDICATED STORMS
FIRING RAPIDLY OUT NEAR SGF. THUS...HAVE CHOSEN TO DISCREDIT THE LOW
MOS POPS FROM THE GFS AND NAM MODELS. WILL CONTINUE WITH FAIRLY HIGH
STORM CHANCES THIS EVENING OVER THE ENTIRE REGION...WITH HIGHEST
CHCS FURTHER NORTH CLOSER TO THE GREATER MID LEVEL SUPPORT. AS PER
SPC DISCUSSION...EXPECT ALL TYPES OF SEVERE WEATHER WITH THIS
LINE...ESP DAMAGING WINDS AND HAIL. COULD ALSO BE A FEW STRONG
TORNADOES...ESP IN DISCRETE CELLS AHEAD OF THE LINE...OR BROKEN
AREAS WITHIN THE LINE.
WILL END ALL PRECIP LATER TONIGHT AS SFC FRONT AND UPPER SHORT WAVE
FINALLY MOVE EAST OF THE REGION. HOWEVER...THE MAIN UPPER TROF WILL
NOT COME THROUGH THE REGION UNTIL MONDAY MORNING. EXPECT LOW CLOUDS
AND MAYBE EVEN SOME SPRINKLES WITH THIS SYSTEM...ESP OVER NORTH/EAST
AREAS OF THE FORECAST AREA. HOWEVER...MOST IF NOT ALL AREAS SHOULD
SEE SOME SUN BY LATER IN THE AFTERNOON AS HIGH PRESSURE FINALLY
PUSHES IN FROM THE WEST.
LOOK FOR A DRY AND COOLER PERIOD MON/TUE AS THE SURFACE HIGH BUILDS
IN. FROST/FREEZE MAY EVEN BE A POSSIBILITY TUE/WED MORNINGS...
DEPENDING ON AMOUNT OF WIND MONDAY NIGHT AND THE AMOUNT OF MID
CLOUDS TUE NIGHT.
NOT A LOT OF CHANGES WITH THE EXTENDED. CONTINUED WITH SLGT CHCS
STARTING IN SEMO WED NIGHT WITH INCREASING CHCS THU AND GOOD/BEST
CHANCE THURS NGT. CONTINUE LINGERING CHC INTO FRIDAY. FOR THE
WEEKEND HAD MAJOR DESCREPANCIES BETWEEN THE 00Z SUN GFS AND THE 06Z
SUN DGEX. LEANED TOWARD THE MORE CONSISTENT GFS. THE MAIN PROBLEM IS
SPEED AND PLACEMENT OF THE HIGH PRESSURE. THE DGEX PLACES SFC HIGH
OVER WEST VA. AND RAPIDLY MOVES OFF THE EAST COAST SUNDAY. THE GFS
ON THE OTHER HAND PLACES THE HIGH OVER THE CENTRAL PLAINS THROUGH
THE WEEKEND. THE BIGGEST PROBLEM WITH THIS IS THE WIND DIRECTION IN
THE GRIDS. SINCE THE WIND SPEED ARE NOT EXPECTED TO BE SIGNIFICANT
ANY WAY JUST FOLLOWED THE GFS.
AS FOR TEMPS MINOR TWEAKS HERE AN THERE MAINLY FOR COLLABORATION
PURPOSES. COOLED THINGS DOWN A LITTLE LATE IN THE WEEK AFTER THE
LATE WEEK SYSTEM MOVES THROUGH AND INCREASED CLOUD COVER ROUGHLY
FROM WED THROUGH FRI AM.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
GM/KH
Hazardous weather outlook, Apr 2, 4:01 AM CST, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CDT SUN APR 2 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
501 AM CDT SUN APR 2 2006
...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND THIS
EVENING.
SCATTERED THUNDERSTORMS WILL MOVE THROUGH PARTS OF THE
REGION THIS MORNING. LARGE HAIL IS THE MAIN HAZARD WITH THESE
STORMS.
SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY MID AFTERNOON OVER
THE REGION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE
POSSIBLE WITH THESE STORMS.
DURING THE EVENING HOURS...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED
TO QUICKLY MOVE THROUGH THE AREA. DAMAGING WINDS WILL BE THE MAIN
HAZARD...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE AGAIN
POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY NIGHT INTO FRIDAY.
THERE IS THE POTENTIAL FOR MORE SEVERE WEATHER DURING THAT TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS THE REGION...ESPECIALLY LATE
THIS AFTERNOON AND EVENING.
SPODEN
In the hours before
Local storm report, Apr 2, 8:24 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
924 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TORNADO 4 N HOPKINSVILLE 36.91N 87.49W
04/02/2006 CHRISTIAN KY LAW ENFORCEMENT
UPDATE...NUMEROUS HOMES DESTROYED ALONG PRINCETON,
GREENVILLE AND BILLY GOAT ROADS. POWER LINES DOWN AND GAS
LINES ERUPTING. LAW ENFORCEMENT, FIRE DEPT AND EM
SEARCHING FOR VICTIMS AT THIS TIME. LSR REPORTED BY WFO
PADUCAH KENTUCKY.
&&
SMITTYLocal storm report, Apr 2, 8:28 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
928 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TORNADO 4 N HOPKINSVILLE 36.91N 87.49W
04/02/2006 CHRISTIAN KY LAW ENFORCEMENT
UPDATE...STATE POLICE REPORT LOTS OF DAMAGE. NUMEROUS
HOMES DESTROYED AND MOBLE HOMES OVERTURNED FROM PRINCETON
ROAD TO THE PENNYRILE PARKWAY. LSR REPORTED BY WFO
PADUCAH KENTUCKY.
&&
SMITTYLocal storm report, Apr 2, 8:58 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
958 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG HAUBSTADT 38.20N 87.57W
04/02/2006 GIBSON IN EMERGENCY MNGR
UPDATE...WIDESPREAD DAMAGE REPORTED THROUGHOUT COUNTY.
COMMUNITIES OF HAUBSTADT AND PRINCETON HAVE POWER
OUTAGES. HAZELTON AND PATOKA HAVE NUMEROUS TREES AND
POWER LINES DOWN THROUGHOUT COMMUNITIES. LOCAL RADIO
STATION RECORDED 73 MPH WINDS. DAMAGE PATH AND POWER
OUTAGES IS APPROXIMATELY 16 MILES LONG.
&&
SMITTYLocal storm report, Apr 2, 9:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
1001 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM TORNADO ALLEGRE 36.93N 87.22W
04/02/2006 TODD KY TRAINED SPOTTER
UPDATE...TORNADO MOVING NORHTEAST THROUGH COMMUNITY.
MOBLE HOME DESTROYED IN COMMUNITY AND BUILDING DESTROYED
ON HIGHWAY 171 2 MILES NORTH OF TOWN. NO INJURIES
REPORTED AT THIS TIME. LSR REPORTED BY WFO PADUCAH
KENTUCKY.
&&
SMITTYLocal storm report, Apr 2, 9:10 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1010 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG PETERSBURG 38.49N 87.28W
04/02/2006 PIKE IN TRAINED SPOTTER
WIDERSPREAD DAMAGE REPORTED THROUGHOUT COUNTY. DOWNED
TREES AND POWER LINES. TWISTED TOPS OF TREES. SIGNIFICANT
DAMAGE ALSO REPORTED AROUND THE COMMUNITY OF ALFORD. LSR
REPORTED BY WFO PADUCAH KENTUCKY.
&&
SMITTYLocal storm report, Apr 2, 9:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE
1019 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG NEELYVILLE 36.56N 90.51W
04/02/2006 BUTLER MO EMERGENCY MNGR
ELEMENTARY SCHOOL LOST SECTIONS OF ROOF.
0435 PM HAIL 5 W VAN BUREN 37.01N 91.10W
04/02/2006 E1.75 INCH CARTER MO TRAINED SPOTTER
0447 PM HAIL VAN BUREN 37.01N 91.01W
04/02/2006 E1.25 INCH CARTER MO EMERGENCY MNGR
0500 PM HAIL PIEDMONT 37.15N 90.70W
04/02/2006 E0.88 INCH WAYNE MO TRAINED SPOTTER
0535 PM HAIL PUXICO 36.95N 90.16W
04/02/2006 M0.88 INCH STODDARD MO EMERGENCY MNGR
0545 PM HAIL 3 E PUXICO 36.95N 90.10W
04/02/2006 M1.75 INCH STODDARD MO EMERGENCY MNGR
REPORTED ALONG HIGHWAY PP EAST OF TOWN.
0550 PM HAIL 2 S SWINTON 37.00N 89.94W
04/02/2006 E1.00 INCH STODDARD MO BROADCAST MEDIA
REPORTED 2 MILES SOUTH OF TOWN AND 2 MILES WEST OF
HIGHWAY 25.
0552 PM HAIL 12 N MARBLE HILL 37.48N 89.98W
04/02/2006 M1.75 INCH BOLLINGER MO EMERGENCY MNGR
0555 PM TSTM WND DMG DEXTER 36.79N 89.96W
04/02/2006 STODDARD MO EMERGENCY MNGR
NUMEROUS STRUCTURES DAMAGED AND TWO DESTROYED WITHIN THE
COMMUNITY. STRUCTURE DAMAGE REPORTED IN ESSEX MISSOURI
ALSO.
0606 PM HAIL ADVANCE 37.10N 89.91W
04/02/2006 M1.00 INCH STODDARD MO TRAINED SPOTTER
0614 PM TSTM WND GST POSEYVILLE 38.17N 87.78W
04/02/2006 M65.00 MPH POSEY IN TRAINED SPOTTER
0614 PM HAIL GLENDALE 37.41N 88.64W
04/02/2006 M0.75 INCH POPE IL TRAINED SPOTTER
0614 PM TSTM WND DMG CHRISTOPHER 37.97N 89.05W
04/02/2006 FRANKLIN IL TRAINED SPOTTER
WIDOWS BLOWN OUT ON PORCH AND DOOR.
0620 PM TSTM WND DMG SESSER 38.09N 89.05W
04/02/2006 FRANKLIN IL TRAINED SPOTTER
ROOF DAMAGE TO A FEW HOMES.
0625 PM TSTM WND DMG 2 N CIRCLE CITY 36.89N 89.80W
04/02/2006 STODDARD MO LAW ENFORCEMENT
*** 1 FATAL *** TIME UNKNOWN. HOME OVERTURNED. 1 FATALITY
REPORTED. EVENT OCCURRED JUST NORTH OF TOWN ALONG HIGHWAY
60.
0627 PM HAIL BENTON 38.01N 88.92W
04/02/2006 M0.75 INCH FRANKLIN IL LAW ENFORCEMENT
0627 PM TSTM WND DMG WEST FRANKFORT 37.90N 88.93W
04/02/2006 FRANKLIN IL LAW ENFORCEMENT
SIDING TORN OFF OF HOUSE.
0630 PM TSTM WND DMG N WAYNE CITY 38.35N 88.59W
04/02/2006 WAYNE IL TRAINED SPOTTER
SEVERAL TREES DOWN. SIDING AND SHINGLES TORN OFF OF
CHURCH. WINDS ESTIMATED 70 MPH. TOPS OF SOME TREES TORN
OFF.
0630 PM HAIL 3 W JONESBORO 37.45N 89.32W
04/02/2006 E1.75 INCH UNION IL TRAINED SPOTTER
0632 PM FUNNEL CLOUD 4 N ESSEX 36.87N 89.86W
04/02/2006 STODDARD MO EMERGENCY MNGR
FUNNEL CLOUD MOVING EAST.
0634 PM HAIL JACKSON 37.38N 89.65W
04/02/2006 M1.75 INCH CAPE GIRARDEAU MO LAW ENFORCEMENT
0634 PM TSTM WND DMG BENTON 38.01N 88.92W
04/02/2006 FRANKLIN IL EMERGENCY MNGR
3 TO 4 FOOT DIAMETER TREES DOWN JUST NORTH AND EAST OF
TOWN WITH ONE HOME RECEIVING ROOF DAMAGE.
0635 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/02/2006 M1.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
EVENT OCCURRED JUST OFF OF COUNTY ROAD 618
0635 PM HAIL ORAN 37.08N 89.65W
04/02/2006 M0.75 INCH SCOTT MO TRAINED SPOTTER
0636 PM FUNNEL CLOUD 4 NE VIENNA 37.46N 88.84W
04/02/2006 JOHNSON IL TRAINED SPOTTER
LOCATED ALONG INTERSTATE 24 NEAR MILE MARKER 13.
0636 PM FUNNEL CLOUD 3 W AQUILLA 36.95N 89.97W
04/02/2006 STODDARD MO LAW ENFORCEMENT
CLOUD WAS ROTATING AND HALFWAY TO GROUND.
0636 PM HAIL 2 N JONESBORO 37.48N 89.27W
04/02/2006 M1.75 INCH UNION IL LAW ENFORCEMENT
REPORTED ALONG HIGHWAY 127.
0637 PM TSTM WND DMG 6 S WAYNE CITY 38.26N 88.59W
04/02/2006 WAYNE IL TRAINED SPOTTER
TREES DOWN THROUGHOUT AREA. OCCURRED NEAR 242 AND
INTERSTATE 64.
0638 PM HAIL MCLEANSBORO 38.09N 88.53W
04/02/2006 M0.88 INCH HAMILTON IL TRAINED SPOTTER
0638 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/02/2006 M1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
0641 PM HAIL CAPE GIRARDEAU 37.31N 89.55W
04/02/2006 M1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
REPORTED AT INTERSECTION OF KINGS HIGHWAY AND INTERSTATE
55.
0645 PM TSTM WND DMG BENTON 38.01N 88.92W
04/02/2006 FRANKLIN IL TRAINED SPOTTER
TREES UPROOTED AND STRUCTURE DAMAGE TO BUSINESS
THROUGHOUT COMMUNITY.
0645 PM TSTM WND GST HARRISBURG 37.74N 88.55W
04/02/2006 M65.00 MPH SALINE IL TRAINED SPOTTER
0648 PM TORNADO 2 N SIKESTON 36.91N 89.58W
04/02/2006 SCOTT MO EMERGENCY MNGR
CONFIRMED. REPORTED NEAR THE MINI FARMS AREA.
0648 PM HAIL MCCLURE 37.32N 89.43W
04/02/2006 M0.75 INCH ALEXANDER IL TRAINED SPOTTER
0649 PM TSTM WND DMG FAIRFIELD 38.38N 88.37W
04/02/2006 WAYNE IL LAW ENFORCEMENT
NUMEROUS HOMES AND BUILDINGS DAMAGED. DOWNED POWER LINES
THROUGHOUT COMMUNITY.
0700 PM TSTM WND DMG EDDYVILLE 37.50N 88.59W
04/02/2006 POPE IL EMERGENCY MNGR
NUMEROUS TREES UPROOTED AND ROOF DAMAGE REPORTED.
0700 PM TSTM WND DMG FAIRFIELD 38.38N 88.37W
04/02/2006 WAYNE IL LAW ENFORCEMENT
WIDESPREAD DAMAGE TO COMMUNITY REPORTED TO ILLINOIS STATE
POLICE.
0703 PM HAIL CAIRO 37.00N 89.18W
04/02/2006 M1.75 INCH ALEXANDER IL LAW ENFORCEMENT
0706 PM HAIL PERKS 37.31N 89.08W
04/02/2006 M1.00 INCH PULASKI IL TRAINED SPOTTER
0715 PM TSTM WND GST PRINCETON 38.36N 87.57W
04/02/2006 E70.00 MPH GIBSON IN LAW ENFORCEMENT
0715 PM HAIL PRINCETON 38.36N 87.57W
04/02/2006 M0.75 INCH GIBSON IN LAW ENFORCEMENT
0715 PM TSTM WND GST ALLENDALE 38.53N 87.71W
04/02/2006 M70.00 MPH WABASH IL EMERGENCY MNGR
0715 PM TSTM WND DMG ALLENDALE 38.53N 87.71W
04/02/2006 WABASH IL EMERGENCY MNGR
NUMEROUS TREES DOWN. CAR TURNED OVER. POWER LINES DOWN
WITH ONE CAR ON FIRE.
0716 PM HAIL VIENNA 37.41N 88.89W
04/02/2006 M0.75 INCH JOHNSON IL TRAINED SPOTTER
0719 PM FUNNEL CLOUD EVANSVILLE 37.98N 87.54W
04/02/2006 VANDERBURGH IN TRAINED SPOTTER
0719 PM HAIL BARLOW 37.05N 89.05W
04/02/2006 M1.00 INCH BALLARD KY TRAINED SPOTTER
0719 PM HAIL RUDEMENT 37.64N 88.49W
04/02/2006 E0.88 INCH SALINE IL TRAINED SPOTTER
0730 PM TSTM WND GST METROPOLIS 37.15N 88.71W
04/02/2006 E65.00 MPH MASSAC IL TRAINED SPOTTER
0730 PM HAIL EDDYVILLE 37.50N 88.59W
04/02/2006 E0.88 INCH POPE IL TRAINED SPOTTER
0730 PM HAIL GLENDALE 37.41N 88.64W
04/02/2006 E0.75 INCH POPE IL TRAINED SPOTTER
0732 PM TSTM WND DMG PETERSBURG 38.49N 87.28W
04/02/2006 PIKE IN TRAINED SPOTTER
WIDERSPREAD DAMAGE REPORTED THROUGHOUT COUNTY. DOWNED
TREES AND POWER LINES. TWISTED TOPS OF TREES. SIGNIFICANT
DAMAGE ALSO REPORTED AROUND THE COMMUNITY OF ALFORD. LSR
REPORTED BY WFO PADUCAH KENTUCKY.
0732 PM HAIL WEST PADUCAH 37.08N 88.74W
04/02/2006 M0.88 INCH MCCRACKEN KY OFFICIAL NWS OBS
0735 PM FUNNEL CLOUD PADUCAH 37.07N 88.64W
04/02/2006 MCCRACKEN KY PUBLIC
REPORTED AT 6TH STREET NEAR DOWNTOWN.
0736 PM HAIL 2 W GOLCONDA 37.36N 88.52W
04/02/2006 M1.75 INCH POPE IL EMERGENCY MNGR
0736 PM HAIL GIDEON 36.45N 89.91W
04/02/2006 M2.00 INCH NEW MADRID MO BROADCAST MEDIA
ISOLATED 3 INCH HAIL ESTIMATED WITH STORM.
0737 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
04/02/2006 VANDERBURGH IN EMERGENCY MNGR
HOME BLOWN INTO ROAD. LOCATION AT 916 NORTH FULTON
AVENUE.
0740 PM TSTM WND DMG HAUBSTADT 38.20N 87.57W
04/02/2006 GIBSON IN EMERGENCY MNGR
UPDATE...WIDESPREAD DAMAGE REPORTED THROUGHOUT COUNTY.
COMMUNITIES OF HAUBSTADT AND PRINCETON HAVE POWER
OUTAGES. HAZELTON AND PATOKA HAVE NUMEROUS TREES AND
POWER LINES DOWN THROUGHOUT COMMUNITIES. LOCAL RADIO
STATION RECORDED 73 MPH WINDS. DAMAGE PATH AND POWER
OUTAGES IS APPROXIMATELY 16 MILES LONG.
0740 PM TSTM WND DMG 2 N FORT BRANCH 38.28N 87.57W
04/02/2006 GIBSON IN LAW ENFORCEMENT
POWER LINES DOWN THROUGHOUT COMMUNITY.
0745 PM HAIL 3 N DAWSON SPRINGS 38.13N 87.49W
04/02/2006 M2.00 INCH VANDERBURGH IN EMERGENCY MNGR
WALL CLOUD REPORTED WITH STORM.
0745 PM HAIL PORTAGEVILLE 36.43N 89.70W
04/02/2006 M0.88 INCH NEW MADRID MO LAW ENFORCEMENT
0747 PM TSTM WND DMG 5 NE OWENSBORO 37.81N 87.05W
04/02/2006 DAVIESS KY PUBLIC
MOBILE HOME FLIPPED OVER ON HIGHWAY 60E AND WRIGHTS
LANDING ROAD. NO INJURIES REPORTED.
0748 PM HAIL JOY 37.35N 88.39W
04/02/2006 M0.88 INCH LIVINGSTON KY LAW ENFORCEMENT
0758 PM TSTM WND GST SANTA CLAUS 38.12N 86.93W
04/02/2006 E60.00 MPH SPENCER IN TRAINED SPOTTER
0800 PM HAIL KARNAK 37.29N 88.98W
04/02/2006 E0.88 INCH PULASKI IL TRAINED SPOTTER
0800 PM HAIL OWENSBORO 37.76N 87.12W
04/02/2006 E0.75 INCH DAVIESS KY TRAINED SPOTTER
REPORTED ON WEST SIDE OF COMMUNITY.
0802 PM HAIL DALE 38.17N 86.99W
04/02/2006 M0.88 INCH SPENCER IN EMERGENCY MNGR
0802 PM HAIL SANTA CLAUS 38.12N 86.93W
04/02/2006 M0.75 INCH SPENCER IN EMERGENCY MNGR
OCCURRED NEAR LINCOLN STATE PARK.
0802 PM HAIL 5 W OWENSBORO 37.76N 87.21W
04/02/2006 E0.75 INCH DAVIESS KY TRAINED SPOTTER
OCCURRED 2 MILES WEST OF HIGHWAY 1554.
0803 PM HAIL GRANDVIEW 37.94N 86.98W
04/02/2006 M0.75 INCH SPENCER IN CO-OP OBSERVER
0803 PM HAIL LEDBETTER 37.05N 88.50W
04/02/2006 M0.88 INCH LIVINGSTON KY TRAINED SPOTTER
0807 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
04/02/2006 DAVIESS KY TRAINED SPOTTER
LIGHTS BEING BLOWN OFF OF UTILITY POLES. NUMEROUS REPORTS
OF DOWNED POWER LINES.
0807 PM HAIL OWENSBORO 37.76N 87.12W
04/02/2006 M1.00 INCH DAVIESS KY TRAINED SPOTTER
REPORTED ON WEST SIDE OF COMMUNITY WITH ESTIMATED WINDS
OF 70 MPH.
0808 PM HAIL KARNAK 37.29N 88.98W
04/02/2006 E1.75 INCH PULASKI IL TRAINED SPOTTER
0809 PM HAIL 5 W OWENSBORO 37.76N 87.21W
04/02/2006 M0.75 INCH DAVIESS KY TRAINED SPOTTER
NUMEROUS REPORTS OF DOWNED POWER LINES. POWER OUTAGE IN
FRIENDLY VILLAGE 5 MILES WEST OF TOWN ALONG HIGHWAY 81.
0811 PM TSTM WND DMG 2 E OWENSBORO 37.76N 87.08W
04/02/2006 DAVIESS KY TRAINED SPOTTER
TWO MAJOR POWER LINES DOWN WITH ONE LAYING ACROSS A
OCCUPIED VEHICLE. LOCATION NEAR HIGHWAY 60 BYPASS.
INJURIES UNKNOWN.
0812 PM HAIL GRANDVIEW 37.94N 86.98W
04/02/2006 M0.88 INCH SPENCER IN CO-OP OBSERVER
0815 PM TORNADO BREMEN 37.36N 87.22W
04/02/2006 MUHLENBERG KY PUBLIC
CAR REPORTED BLOWN OFF OF ROAD.
0823 PM HAIL PRINCETON 37.11N 87.88W
04/02/2006 M0.75 INCH CALDWELL KY TRAINED SPOTTER
0828 PM TSTM WND DMG OWENSBORO 37.76N 87.12W
04/02/2006 DAVIESS KY PUBLIC
ROOF BLOWN OFF OF ADELPHIA CABLE BUILDING ALONG HIGHWAY
60 WEST AND INDUSTRIAL DRIVE BLOCKING ROAD.
0843 PM HAIL 3 N HAWKINS 37.07N 87.65W
04/02/2006 M0.75 INCH CHRISTIAN KY AIRPLANE PILOT
0844 PM HAIL DAWSON SPRINGS 37.17N 87.69W
04/02/2006 M0.75 INCH HOPKINS KY TRAINED SPOTTER
0855 PM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
04/02/2006 CHRISTIAN KY TRAINED SPOTTER
POWER OUTAGE ON IN PORTIONS OF WEST SIDE OF COMMUNITY.
0902 PM TORNADO HOPKINSVILLE 36.85N 87.49W
04/02/2006 CHRISTIAN KY EMERGENCY MNGR
TOUCHDOWN IN PRINCETON ROAD AREA. MAJOR DAMAGE REPORTED.
NO DETAILS AT THIS TIME. LSR BY WFO PADUCAH KENTUCKY.
0916 PM HAIL MADISONVILLE 37.34N 87.51W
04/02/2006 M0.75 INCH HOPKINS KY EMERGENCY MNGR
SMALLER HAIL REPORTED WITH STORM ALSO.
0918 PM TORNADO ALLEGRE 36.93N 87.22W
04/02/2006 TODD KY TRAINED SPOTTER
UPDATE...TORNADO MOVING NORHTEAST THROUGH COMMUNITY.
MOBLE HOME DESTROYED IN COMMUNITY AND BUILDING DESTROYED
ON HIGHWAY 171 2 MILES NORTH OF TOWN. NO INJURIES
REPORTED AT THIS TIME. LSR REPORTED BY WFO PADUCAH
KENTUCKY.
0922 PM TORNADO 4 N HOPKINSVILLE 36.91N 87.49W
04/02/2006 CHRISTIAN KY LAW ENFORCEMENT
UPDATE...STATE POLICE REPORT LOTS OF DAMAGE. NUMEROUS
HOMES DESTROYED AND MOBLE HOMES OVERTURNED FROM PRINCETON
ROAD TO THE PENNYRILE PARKWAY. LSR REPORTED BY WFO
PADUCAH KENTUCKY.
0923 PM TORNADO 4 N HOPKINSVILLE 36.91N 87.49W
04/02/2006 CHRISTIAN KY LAW ENFORCEMENT
UPDATE...NUMEROUS HOMES DESTROYED ALONG PRINCETON,
GREENVILLE AND BILLY GOAT ROADS. POWER LINES DOWN AND GAS
LINES ERUPTING. LAW ENFORCEMENT, FIRE DEPT AND EM
SEARCHING FOR VICTIMS AT THIS TIME. LSR REPORTED BY WFO
PADUCAH KENTUCKY.
&&
ALL LSR REPORTS ARE FROM WFO PADUCAH KENTUCKY.
SMITTYHail, Calloway
- When
- April 2, 9:30 PM CST to 9:39 PM CST
- Where
- Calloway County, 2 mi N of Hazel
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.533, -88.317
Nickle size hail fell two miles north of Hazel. In Hazel, hail up to the size of dimes fell for 10 minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500969.